Jump to content
CrazyBoards.org

Recommended Posts

The Effect of Food on Gabitril Bioavailability

Basically, eat when you take your Gabitril.  Really.

I noticed this when I took it.  And another thing that I noticed (granted YMMV) was that if I had a meal with more proteins than starches, that I STILL got the stupids AND the hardcore drunk effect.  But as long as I had a meal with an equal amount of starch or more starch than protein, I seemed ok.  The Gabitril seemed to work better.

And this was all before I found this information out.

ugh.

if only i knew then what i know now...i'd still know then what i know now.

hee hee.

hope this info helps someone out.

Link to comment
Share on other sites

http://aolsvc.health.webmd.aol.com/content.../101/106042.htm

Feb. 22, 2005 -- The epilepsy drug Gabitril is often used to treat conditions other than epilepsy. This use can actually cause seizures, says the FDA.

Gabitril has been used since 1997 for patients 12 years of age and older as treatment for partial seizures -- a form of epilepsy. But Gabitril is often used to treat other conditions, particularly psychiatric illnesses.

Recently, the FDA has become aware of reports of seizures in 30 patients prescribed Gabitril for conditions other than epilepsy. Gabitril's maker, Cephalon, Inc. has agreed to launch an educational campaign to discourage the use of Gabitril for anything other than epilepsy.

The FDA has received several reports of status epilepticus in patients without epilepsy. Status epilepticus is a particularly dangerous condition in which patients have continuous seizures without regaining consciousness between seizures.

Typically, the seizures have occurred soon after starting treatment with Gabitril, or soon after an increase in dose. But some patients had seizures after several months of treatment.

Some seizures have even occurred at very low doses compared with the doses typically used to treat epilepsy. Most of the patients in whom seizures occurred were also taking other medications that may infrequently cause seizures. However, the FDA says that the relationship between the time Gabitril was started, or the dose was increased, strongly suggests the seizures were caused by Gabitril.

for the full article you can click on the link above.

i figure this is old news, but just in case it's not.

Link to comment
Share on other sites

my pdoc from hell put me on gabatril AFTER lamictal caused me to have seizures.  something that is like never ever heard of.

and he did this after this study was released.

(i'm resisting the urge to list his other sins as they're not relevant... ooh ooh, he put me on keppra after i told him that i have the same reactions to most meds as my cousin and my cousin went psychotic (rage is common, psychosis is rare) and GUESS WHAT? i went psychotic and my carpte talked to me and lots of other scary ass shit.  that man will rotate on a spit in hell)

Link to comment
Share on other sites

Maddy:

It may be old news, but I didn't know it. I'm not taking Gabitril, but it's still always good to have this information somewhere in my brain, in case the issue ever comes up.

Thanks!

Oh, and Penny...I will gladly help think up some new tortures for that so-called pdoc! Just say the word.

Link to comment
Share on other sites

I've always thought my pdoc was good... this confirms it. I took Gabitril as a mood stabilizer a couple of years ago and I remember that he told me to take it with food - even just a cracker. I didn't read the article, but what he told me is that taking it with food evens out the absoption... that without food, absorption spikes quickly and then drops off just as fast.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...